Doctor insights on:
A Couple Of Questions About Paxil
Are there any major concerns with taking a small dose of Ativan (lorazepam) here and there for anxiety. Usually take just a few times a month. ?
Taking .25mg of Xanax (alprazolam) per day(as prescribed by my pcp). It's only been about a couple of weeks. What is the likelihood of addiction/withdrawal?
Addiction and Xanax (alprazolam): If you are taking this daily more than seven days in a row there is a very high likelihood that you are or will be addicted to it. This medication does not prevent anxiety. It does not cure anxiety. It is thought of as a pill form or alcohol. It temporarily allows the patient to be sedated. One should think of it as the "mommies happy little pills' from the 1950s. We should be preventing anxiety. ...Read moreSee 1 more doctor answer
Have been on 20mg of Prozac for a month and .25mg of Xanax (alprazolam) once a day for about 8 months..Will the need for Xanax (alprazolam) subside?
It depends: Assuming that you are being treated for an anxiety disorder, i would suggest that there should have been more progress by now, 8 months into your treatment. The Prozac dose may need to be increased; or it may need to be replaced by another antidepressant. Generally, as the anxiety lessens, the xanax (alprazolam) can be decreased or stopped, because the antidepressant is doing all the work. ...Read moreSee 1 more doctor answer
Hello doctor, I appreciate the opportunity to ask you a one on one question as I have a lot of them. I am supposedly bipolar type 1. I have a history of rather severe anxiety as well. For 8 months I've had about 2-4 anxiety attacks a day. Over time I've u
3.5 weeks on lexapro (escitalopram). 80% of this time has been great improvement. Past few days a bit of a setback with anx/dep - my therapist said this is normal?
Life can matter: The medication can not prevent normal reactions to life events especially if you don't also utilize the learning possibilities if your therapy flawlessly. Even then, events can have an impact. If it's not extreme, try to use supports and your skills to manage mild ups and downs. Best wishes for better and better adjustment. ...Read more
I'm interested in having a 1 hour phone interview with a doctor asking a few questions about acne treatment and nutrition.
Is this possible? Thanks!
Not this site: This is the public HT site where we answer general medical questions.We do not diagnose or treat anyone for anything. The sister site HT Prime does have some docs that might work with you this way but you must sign up for that service, find a doc willing to accept you and pay for their time. ...Read moreSee 1 more doctor answer
4 weeks of 10mg of lexapro, (escitalopram) feeling slightly better, but still have bouts of anxiety, should I wait the full 6 weeks before seeing about increasing?
Clinical Decision: One should always discuss any changes in medications with the prescribing physician. Lexapro (escitalopram) is commonly prescribed at 10 or 20mg/day. Most studies show that maximum efficacy occurs by 6 weeks at any given dose. If one is still having symptoms at week 4, it is not unreasonable to increase the dose at that time. One risks overshooting the optimal dose, but that can later be corrected. ...Read moreSee 2 more doctor answers
Asked a question before about tapering xanax (alprazolam). Was told to switch to a benzo with a longer half life any recommendations.
Right idea: Getting off benzodiazepines is a difficult proposition. You undergo withdrawal symptoms like anxiety, panic, sleep disturbance, irritability and anger. However the most dangerous withdrawal symptom is withdrawal seizure. It can be lethal. It is recommended that you be switched to a longer acting benzodiazepine like Clonazepam or diazepam to help ease the withdrawal. ...Read more
Hello. Are you a real person? For the past couple of weeks I've had a lot of odd symptoms.
This past month or so I've gained more weight than usual
I think so.: Most days I think I am a real doctor. Some days, I wonder! Yes, we are all real docs answering questions for free, that you post for free. We give general advice,because that is usually all that is possible when there is such limited space for you to ask questions (there is a 150 character limit to questions and a 400 character limit for our answers). For more depth, try Healthtap Prime. ...Read moreSee 1 more doctor answer
I have been on 15 mg of Remeron (mirtazapine) for about a month. I would like to stop taking it. I have read many horror stories about getting off of this drug.
Maybe I'm dense, but: So you want to get OFF Remeron (mirtazapine) because you've read horror stories about people getting OFF Remeron (mirtazapine)? I don't get it. Regardless, you're not doing the math. How many is "many"? Remeron (mirtazapine) is widely used. Would you decide never to travel to Italy because you read, say, 20 or so "horror stories" when millions of people visit Italy every year? They go for a reason. Remeron (mirtazapine) exists for a reason. ...Read more
To add to a question I asked a few minutes ago, i'm very frustrated in finding the right combination of Zoloft (sertraline) and klonopin that will work. Thank you?
Frustration?: I didn't see your other question, but if you are frustrated with your medications and the way they're working or not working, you need to take it up with your own doctor. There are many possible reasons for medicines not seeming to work -- anything from other existing conditions, need to change dosage, wrong diagnosis, or need to change medication itself. Good luck in talking with your doctor! ...Read more
I take 0.25 mg of ativan (lorazepam) a day can I stop that without worrying about seizure withdrawls I have been on this dose for over a year down from 3mg.
Binging: Over extended period of time, neurotoxicity likely. ...Read more
How should I go about tapering off 25mg of lamictal twice a day I've been taking for about a month?
Weaning Lamictal: i would take 25mg per day for 7 days the 25mg every other day for another 7 days the stop. if the dose had been higher or taken for longer you would want to go slower but on this dose this should be fine ...Read more
I have atrial fibrillation for a couple of hours each month should I ask my doctor for rate control drugs-there seems to be different opinions.Thanks?
Lots of options: You're correct, there are a lot of options, and a lot of it comes down to your preferences and discussions with your doctor. For atrial fibrillation we think of three things: minimizing risk of stroke with anticoagulation, controlling the heart rate, and managing symptoms. If you are feeling ok, a few hours a month of afib symptoms could be ok and may not necessarily need a change in strategy. ...Read more
I've been taking .5mg of Xanax for panic for a bit over a week with day breaks in between, now 1mg for 4 days. is there a risk of seizures if i stop?
Unlikely: Xanax is very short acting and with just 4 days into 1mg, your brain unlikely got used to it. It's with longer acting anti-epileptic drugs that you need to worry more about withdrawal seizures when stopping them cold turkey (i.e. phenobarbital). If you are concerned, take 0.5 mg for few days before coming off completely, but you will likely be fine either way 1 mg to zero or 0.5 mg to zero. ...Read more
I have Pure OCD and I spend a lot of time searching online for answers. Is that a form of a mental reassurance compulsion? It's time consuming.
If out of Zoloft (sertraline) for a few days, can I take a small dose of a similar ssri to minimize Zoloft (sertraline) discontinuation effects?
Yes, if necessary: Usually if one has been taking a therapeutic dose of zoloft (sertraline) for a reasonable period of time, one can miss 1 to 2 days without experiencing withdrawal effects. If i were going to pick one ssri to take in such a situation, usually prozac, is the best because of his longest half-life. Best thing-- take the zoloft (sertraline) every day, don't miss it! ...Read more
Is there a possible diagnosis for constant paranoid research on the internet about symptoms your worried about. But your about 40% sure its anxiety?
Could be: Hypochondriasis.Get a more detailed answer ›
- Talk to a doctor live online for free
- Questions about osteoporosis
- Questions about nuvaring
- Question about syndactyly
- Ask a doctor a question free online
- Common questions about cancer
- Questions about hpv
- Psychology questions about personality
- Controversial questions about abortion
- Talk to a neurologist online